I sometimes end up taking my medicine every other day or sometimes miss a couple of days at a time. I don't sleep on a regular schedule. I'm on several different medications. I have experienced excessive weight gain. I am currently 235 lbs. My illnesses include fibromyalgia, authritis, emphysema, hepatitis "c" (not currently being medicated for this), lumbar spinal stenosis, hypotyroidism (received radioactive iodine injection several years ago) recent right knee replacement (left to be done in the next few months), manic/depressive/skitzoprenic. Please excuse my misspellings. In pain mostly all the time. Use a wheelchair to get around.
19 Aug 2010
Use this medication regularly in order to get the most benefit from it. Remember to use it at the same time each day. Your doctor may need to adjust your dosage based on your medical condition, your response to therapy, and your laboratory test results.
Do not stop taking this medication without consulting with your doctor. Replacement therapy is usually taken for life.
It may take up to 4-6 weeks before the full benefits of this medication take effect. Inform your doctor if your condition persists or worsens.
If you miss a dose, take it as soon as you remember. If it is near the time of the next dose, skip the missed dose and resume your usual dosing schedule. Do not double the dose to catch up unless your doctor instructs you to do so. Call your doctor if you miss 2 or more doses in a row. Ask your doctor ahead of time what to do about a missed dose and follow your doctor's specific directions.
Have a nice day and take care.-
19 Aug 2010
Your Thyroid is one of 2 master glands that run your endocrine system. The medication you listed help treat a diseases, non functioning, or absent Thyroid. Most people need blood work at least every 3 months to make sure that their thyroid medication is working and that the levels are correct. Depending on which way the thyroid is off, thyroid disease can cause, weight gain or loss, hair growth or loss, nervousness or listlessness and many other symptoms. If you don't take this medication regularly, you can experience any of those symptoms, although depending on how serious your thyroid is diseased, you would have to skip the medicine for more than just a day or two to say, lose a significant amount of hair. If you do not have an endocrinologist, it would be helpful for you to see one. Make sure you are getting this blood work done. If the level of the medicine stays where it is supposed to be, it may help you lose some weight.
Since you do seem to have a number of illnesses, a good internist will be able to help you as well. Make sure you sign paperwork so that the endocrinologist and the internist can work together and make sure you are healthier. I hope that you will be able to get some help soon. Try looking up hypothyroidism and hyperthyroidism in Wkipedia.org to see a better list of symptoms for those conditions. Your Pharmacist would be able to help you with this as well.
- Levothyroxine Information for Consumers
- Levothyroxine Information for Healthcare Professionals (includes dosage details)
- Side Effects of Levothyroxine (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
... mcg levothyroxine for 4 years. Should I be concerned about the cramps?
3 answers • 3 Sep 2009
i have underactive thyroid when i do blood test my calcium always high if you have information about that tell me ,may be from my drug i take 100 of ...
1 answer • 2 May 2010
My TSH level is 9.43 and I am on Levothyroxine .125
1 answer • 19 Jul 2010
... thyroid symptoms and my blood work was within normal range. Over the past several months I have gained 20 lbs. rather quickly, hair is falling ...
4 answers • 16 Jun 2011
I am a 28 year old female who was recently diagnosed with underactive thyroid. My tsh level was 9.75
... and I was immediately put on 50mcg of levothyroxine about 4 weeks ago. IMO symptoms before starting medication was extreme tiredness, depression, ...
12 answers • 22 Sep 2012